1. kazb

    kazb Registered User

    Aug 1, 2015
    71
    Hi All,
    Stated on these a week ago and OMG feeling so sick and dizzy. The headaches are horrid as well.
    I take them after tea,so with food, but not long after i need to go to bed and lie down as feel so sick and dizzy. Started with the most horrid headaches as well.
    Does anyone else take these and did you feel like this and will it wear off, ???:(
     
  2. Countryboy

    Countryboy Registered User

    Mar 17, 2005
    1,405
    Male
    Cornwall
    Hi Kazb. I have been taking Aricept since 1999 yes I did a a Hevesy heavy head feeling not actually a headache though but something I learnt to live with it doesn't bother me that much now , however if I come off the Aricept I slip quickly into decline , I have been offered other medications refused to take anything else
     
  3. kazb

    kazb Registered User

    Aug 1, 2015
    71
    How long should i give it until speaking with consultant, as not seeing hime until next year, just on repeat prescription.
    Will he just trial me on something else ??
     
  4. Countryboy

    Countryboy Registered User

    Mar 17, 2005
    1,405
    Male
    Cornwall
    Hi Kazb when I spoke to my Consultant about it he just shrugged it off , but I have two tests every year at memory clinic they then send a report to my GP who then gives the prescription for Aricept I was tanken off the Aricept and given the generic Donepzezil because of the cost but was put back on Aricept after 3 weeks because of the decline
     
  5. Kevinl

    Kevinl Registered User

    Aug 24, 2013
    4,683
    Salford
    Hi Kaz
    If you go the home page here and put Donepezil in the search box you'll see all the previous discussions on this subject, and there are a lot.
    Quite a few people had had side effects when put on Donepezil and swapped from Aricept and onto Donepezil, simply it doesn't agree with everyone.
    I've no idea why this should be but then I can eat peanuts other people with an allergy could die if they eat them, our bodies just react differently to things.
    The advise is to take them before you go to bed, you could try that and see if you can sleep through the symptoms.
    I'd make an appointment with your GP and ask them, they could try you on Aricept or Memantine.
    I assume if you've only started it last week you've been started on 5mg which is usually increased to 10mg so if you can't take the low dose the higher dose may make it worse, I'd see your GP.
    K
     
  6. cragmaid

    cragmaid Registered User

    Oct 18, 2010
    7,963
    North East England
    Mum was prescribed them to be taken at bedtime. No Noticable side effects.
     
  7. reedysue

    reedysue Registered User

    Nov 4, 2014
    4,568
    Scotland
    Same with my mum.
     
  8. kazb

    kazb Registered User

    Aug 1, 2015
    71
    thanks

    will try them at bedtime instead, just said on the box to take at tea time.
    Thak you all again:)
     
  9. kingybell

    kingybell Registered User

    Feb 3, 2015
    115
    My mil has just been taken off them for the same reason. They are going to try a different medication next week.
     
  10. kazb

    kazb Registered User

    Aug 1, 2015
    71
    will try tonight at bedtime and see if any help.
    I have made an appointment at gp's, cannot get in till end of nxt wk, but will go and see what they say.:p
     
  11. kazb

    kazb Registered User

    Aug 1, 2015
    71
    Update

    So nurse who visited me told me to stop taking meds.
    She said she will get back to consultant and get him to prescribe something else.
    This was over a week ago ??.
    Feel so much better at the moment with not being on the crappy meds,not sure i want to try anything else and be the same ??.
     
  12. kingybell

    kingybell Registered User

    Feb 3, 2015
    115
    Mil on something that sounds like mematine. She is slightly better on them but they are giving her indigestion which she can't cope with so may have to be taken off them.
    You sound reasonably rational so I'd give them a go and and persevere.

    My mil won't persevere and keeps calling 999 to rescue her but her dementia is far more advanced.
     
  13. kazb

    kazb Registered User

    Aug 1, 2015
    71
    changed meds

    So consultant rang me and decided to take me off the Donepezil and he has started me on Memantine.
    Starting them tonight, anyone else on these or tried them and had any side effects ??.
    Thank you Karen
     
  14. Barney18

    Barney18 Registered User

    Jan 5, 2011
    37
    Essex
    Is anyone else on aricept and memantine? my husband is on both but when he was in hospital recently they queried it as they said it's normally one or the other??
     
  15. Spamar

    Spamar Registered User

    Oct 5, 2013
    6,874
    Suffolk
    My OH was on both for about 2 years with no ill effects ( he had been on donepezil for about 7 years), until both were withdrawn as his dementia was so far advanced. Memantine was introduced after a period of hallucinations which were treated via anti- psychotics. Obviously not good to keep him on these, so antipsychotic replaced with Memantine.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.